Been a little while since I posted an update on my various health issues. So here goes 🙂
As I had mentioned, my finger started swelling up again and hurting more about 1 1/2 week after I had the stitches removed. So yesterday, they managed to sqweeze me in with the hand specialist. In her oppinion, it’s just scar tissue from the surgery. Personally, i’m a little “pissed” at her diagnosis. She only looked at it for a few seconds and then is passing my on to a physical therapy place so they can try and “work the scar tissue down”. I just don’t buy that the scar tissue from such a simple surgery would turn out to be bigger and more painful than the cist itself was in the first place. If it’s true and I had known this beforehand, I would have likely passed on the surgery unless it got even worse.
So for now, i’ll probably give the therapy a try (and see what they have to say about it) but will probably also seek a second oppinion.
On this front, things have been going fairly well. Been slowly tapering off the anti-depressants using the liquid form. So i’m down to 2.5mg from the original 20mg and no signs of brain zaps yet. I’ve been trying to cut down by about 1/4mg every other day. Seems to be working well so far.
Mood wise, it’s still somewhat up and down but to a much less severe extent. Getting off the anti-depressants really helped. The only “really annoying” symptom I have is this almost constant level of tiredness. So I did a little researching and stumbled upon a nice little site www.askapatient.com which is essentially a repository of user submitted ratings, side effects and comments related to various medication they take. Looking up Depakote, I found several mentions of tiredness which is similar to mine:
- Extreme fatigue. Did I mention fatigue?? Nap anyone?
- Vivid dreams that can interfere with sleep
- Can sleep almost 20hrs a day and still feel tired
- extreme fatigue- could not finish a short day without having to sleep in between
It is obviously fairly common enough since lots of people mention these effects. Not sure there is much I can do about it besides live with it. I will bring it up at my next appt…
Seems like my IBS is back in full force these days. Whatever I was given in the clinical trial I was in did not work (at least not permanently like it was supposed to). I was able to get some more info from the trial guys as to what dosages seem to have the best results (it’s double blind so they don’t know themselfs what I was given). The medecine itself is an existing anti-biotic that is used to treat traveler’s diharea. But it is needed in larger doses for IBS and is therefore not FDA approved yet for this condition and dosages. But my primary care Dr is flexible enough and I know she will likely figure a way to prescribe a treatment for me.
My wife’s health is doing much better. Wish she could come off all of her meds though as she not fullly “herself” on them. But it’s something that will have to happen over time. To make things worse, her uncle back in CA is now really ill (and there aren’t sure how long he has). So she is going back to CA for a little bit next week. I myself don’t have any sick time or vacation left so I will have to remain here and work.